ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A new algorithm for solving large inhomogeneous linear system of algebraic equations

Ramasesha, S (1990) A new algorithm for solving large inhomogeneous linear system of algebraic equations. In: Journal of Computational Chemistry, 11 (5). pp. 545-547.

[img] PDF
newalg.pdf - Published Version
Restricted to Registered users only

Download (321kB) | Request a copy
Official URL: http://onlinelibrary.wiley.com/doi/10.1002/jcc.540...


An algorithm based on a small matrix approach to the solution of a system of inhomogeneous linear algebraic equations is developed and tested in this short communication. The solution is assumed to lie in an initial subspace and the dimension of the subspace is augmented iteratively by adding the component of the correction vector obtained from the Jacobi scheme on the coefficient matrix A ($A^TA$, if the matrix A is nondefinite) that is orthogonal to the subspace. If the dimension of the subspace becomes inconveniently large, the iterative scheme can be restarted. The scheme is applicable to both symmetric and nonsymmetric matrices. The small matrix is symmetric (nonsymmetric), if the coefficient matrix is symmetric (nonsymmetric). The scheme has rapid convergence even for large nonsymmetric sparse systems.

Item Type: Journal Article
Publication: Journal of Computational Chemistry
Publisher: John Wiley & Sons, Inc.
Additional Information: The copyright belongs to John Wiley & Sons, Inc.
Department/Centre: Division of Chemical Sciences > Solid State & Structural Chemistry Unit
Date Deposited: 10 Nov 2005
Last Modified: 02 Dec 2010 10:57
URI: http://eprints.iisc.ac.in/id/eprint/3957

Actions (login required)

View Item View Item